Alert archive / Ohio / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS Cleveland, OH
NWS Cleveland, OH issued this beach hazards statement at Aug 19, 2025, 3:47 PM EDT for 6 counties in Ohio; Erie County, Pennsylvania. It took effect at Aug 20, 2025, 6:00 PM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2025, 3:47 PM EDT (19:47 UTC)
- In effect from
- Aug 20, 2025, 6:00 PM EDT
- Expired
- Aug 21, 2025, 9:41 PM EDT
- In force
- 28 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Ottawa County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275 WHUS41 KCLE 191947 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 347 PM EDT Tue Aug 19 2025 OHZ007-009>012-089-200400- /O.NEW.KCLE.BH.S.0010.250821T0000Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 347 PM EDT Tue Aug 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...From Wednesday evening through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-200400- /O.NEW.KCLE.BH.S.0010.250821T0000Z-250822T0000Z/ Northern Erie- 347 PM EDT Tue Aug 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...From Wednesday evening through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
10 follow-up statements
317 WHUS41 KCLE 200149 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 949 PM EDT Tue Aug 19 2025 OHZ007-009>012-089-201000- /O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 949 PM EDT Tue Aug 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...From Wednesday evening through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-201000- /O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0000Z/ Northern Erie- 949 PM EDT Tue Aug 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...From Wednesday evening through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
538 WHUS41 KCLE 200805 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 405 AM EDT Wed Aug 20 2025 OHZ007-009>012-089-201615- /O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 405 AM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...From this evening through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-201615- /O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0000Z/ Northern Erie- 405 AM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...From this evening through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
761 WHUS41 KCLE 201407 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 1007 AM EDT Wed Aug 20 2025 OHZ007-009>012-089-202215- /O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 1007 AM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...From 8 PM EDT this evening through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-202215- /O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0000Z/ Northern Erie- 1007 AM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...From 8 PM EDT this evening through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
624 WHUS41 KCLE 201946 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 346 PM EDT Wed Aug 20 2025 OHZ007-009>012-089-210400- /O.EXT.KCLE.BH.S.0010.250820T2200Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 346 PM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 6 PM EDT TODAY THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...Through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-210400- /O.EXT.KCLE.BH.S.0010.250820T2200Z-250822T0000Z/ Northern Erie- 346 PM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 6 PM EDT TODAY THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...Through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
516 WHUS41 KCLE 210152 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 952 PM EDT Wed Aug 20 2025 OHZ007-009>012-089-211000- /O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 952 PM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...Through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-211000- /O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0000Z/ Northern Erie- 952 PM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents. * WHERE...Northern Erie County. * WHEN...Through Thursday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
310 WHUS41 KCLE 210737 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 337 AM EDT Thu Aug 21 2025 OHZ007-009>012-089-211545- /O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 337 AM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...Through this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-211545- /O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0000Z/ Northern Erie- 337 AM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Northern Erie County. * WHEN...Through this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
823 WHUS41 KCLE 211319 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 919 AM EDT Thu Aug 21 2025 OHZ007-009>012-089-212130- /O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 919 AM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake, and northern Ashtabula Counties. * WHEN...Through this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-212130- /O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0000Z/ Northern Erie- 919 AM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Northern Erie County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
036 WHUS41 KCLE 211942 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 342 PM EDT Thu Aug 21 2025 OHZ007-009>012-089-220300- /O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 342 PM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake, and northern Ashtabula Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-220000- /O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0000Z/ Northern Erie- 342 PM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Northern Erie County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
720 WHUS41 KCLE 212355 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 755 PM EDT Thu Aug 21 2025 PAZ001-220100- /O.EXP.KCLE.BH.S.0010.000000T0000Z-250822T0000Z/ Northern Erie- 755 PM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Waves will continue to subside tonight. $$ OHZ007-009>012-089-220300- /O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 755 PM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
026 WHUS41 KCLE 220141 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 941 PM EDT Thu Aug 21 2025 OHZ007-009>012-089-220245- /O.CAN.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 941 PM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves will continue to subside tonight. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Aug 19, 3:08 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 19, 3:08 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 308 PM EDT Tue Aug 19 2025 .SYNOPSIS... Low pressure will cross Lake Erie and northern Ohio this evening, dragging a cold front across the region tonight. The front will slow over the Appalachians Wednesday into Wednesday night before Canadian high pressure builds in from the north by Thursday and Friday. Another cold front will move through Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... The focus for this afternoon and evening will be on scattered convection developing ahead of the cold front, bringing the potential for localized strong winds and heavy rainfall. The first wave of showers and embedded thunder, which was driven by warm air advection and isentropic ascent E and NE of the retreating warm front, has weakened over NE Ohio and NW PA. The airmass is recovering in the wake of this earlier round, where breaks of sunshine have allowed surface temperatures to warm into the mid 80s in much of NW and north central Ohio. This combined with dew points that rapidly increased into the upper 60s/low 70s in the warm sector has allowed MLCAPE values to reach 500-1000 J/KG in NW and north central Ohio. There is no capping in place, so as low-level convergence and frontogenetic forcing continue to increase aided by the right entrance of a 50-65 knot H3 jet streak crossing central Michigan, convection will continue to expand in coverage ahead of the front through the evening. HREF ensembles and individual CAM members have struggled all day with the timing, evolution, and placement of the convection, but the latest runs seem to be initializing slightly better based on current radar trends. Expect the broken line of showers and thunderstorms developing from western Lake Erie to Wyandot County to continue to fill in somewhat as it moves east this evening, and this should be the main show. The marginal CAPE mentioned above combined with effective bulk shear of around 30 knots near the front will support the SWODY1 Marginal Risk for severe weather, but this threat will be very isolated, with wind being the main threat. Given the surface low and associated enhanced vorticity passing overhead, cannot entirely rule out an isolated, brief spin up tornado either, but this is lower confidence compared to the gusty winds. Locally heavy rainfall will accompany any convection given PWATs in the 1.75 to 2.00 inch range. The bulk of the convection will be east and southeast of the region by 00Z, but periodic showers will hang back over the area, mainly along and east of I-77, much of the night as the cold frontal progression slows over the Appalachians combined with continued upper jet support as the mid/upper trough axis crosses the southern Great Lakes, so increased POPs over eastern areas tonight. The best mid/upper forcing departs Wednesday, but the cold front will become quasi- stationary over the Appalachians through Wednesday night in response to Hurricane Erin lifting north offshore of the NC Outer Banks. This will cause an inverted surface trough and low-level moisture to drift westward into our eastern CWA Wednesday and Wednesday night, so kept POPs slightly higher than raw NBM. Most areas will not see much rain Wednesday and Wednesday night (certainly no washouts), but elevated cloud cover and scattered off and on showers will be around, slightly delaying the transition to the beautiful upcoming weather. Highs will cool into the mid/upper 70s Wednesday, but it will still be rather muggy. Lows tonight will stay in the mid 60s to around 70, but cooler and drier air will start to move in Wednesday night thanks to Canadian high pressure over the northern Great Lakes finally starting to build south, so expect lows to fall into the low/mid 60s Wednesday night. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... The aforementioned large surface ridge of Canadian high pressure will slowly build from the northern Great Lakes through the central and southern Great Lakes Thursday through Friday night. This will finally push the old frontal boundary farther south, so a few lingering showers in eastern Ohio and western PA Thursday morning should end by afternoon as the drier air and subsidence work into the region. The Canadian high combined with mid/upper troughing over the eastern Great Lakes and New England will bring refreshingly cooler and less humid air to the region, with highs in the mid/upper 70s Thursday and upper 70s/low 80s Friday. Lows both Thursday and Friday nights will fall into the upper 50s/low 60s, with some mid 50s in interior NE Ohio and NW PA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The cooler and less humid pattern will turn even cooler for the extended range as a deep mid/upper trough digs from the northern Plains and Upper Midwest Saturday through the Great Lakes Sunday. This trough will carve out across the entire eastern CONUS early to mid next week (and likely beyond) bringing the coolest airmass since this past Spring. Scattered showers and thunderstorms will accompany the strong cold frontal passage Saturday into Saturday night before transitioning to lake- effect rain showers over the "snowbelt" of NE Ohio and NW PA Sunday into early next week given lake surface temps in the upper 70s F and 850 mb temps falling to 5 to 7 C and what looks to be well- aligned W to NW flow. It is getting to be that time of year! Highs will warm into the low/mid 80s ahead of the front Saturday before cooling into the mid/upper 70s Sunday and only low 70s Monday and Tuesday. && .AVIATION /18Z Tuesday THROUGH Sunday/... Low pressure and a cold front will move east across the region during the TAF period. Morning showers have largely diminished to light rain, although latest radar imagery depicts additional showers beginning to develop east of KTOL/KFDY. These showers may increase in coverage as they move east this afternoon into this evening. High res guidance has struggled to grasp precipitation thus far today, but currently thinking that shower/thunderstorm coverage will peak as the cold front begins to move east into the local area later this afternoon into the evening. All TAF sites have a period of showers with TEMPO/PROB30 groups for thunderstorms this afternoon into tonight depending on the degree of confidence in thunder chances. Amendments will likely be needed as things evolve this afternoon into this evening. Additional wraparound showers may continue at KCLE/KYNG/KERI into the overnight hours. Flight conditions will gradually deteriorate throughout the period with MVFR will spread south/southeast across the area this evening with IFR ceilings likely seeping into the area behind the front/low near 06Z Wednesday. There's some potential for patchy fog, however confidence in the density of the fog and resulting impacts to flight conditions remains low at this time. KERI may maintain VFR/MVFR conditions for quite some time due to the drying effects of downsloping; flight conditions may not deteriorate much until the wind shifts to the west on Wednesday morning. Ceilings may begin to improve towards the end of the TAF period. Winds will generally be out of the south/southwest at 6 to 12 knots this afternoon before becoming variable as the low crosses the region tonight. North to northwest winds to 6 to 12 knots will develop towards the end of the period. Outlook...Non-VFR may continue through Thursday with isolated rain showers and low ceilings, primarily across northeastern Ohio and northwestern Pennsylvania. Additional non-VFR possible in scattered showers and thunderstorms on Saturday, mainly east of I-77. && .MARINE... Weak low pressure moves eastward across Lake Erie today and tonight before departing to the east on Wednesday. Southerly winds of around 10 knots are expected today, becoming northwest tonight and strengthening to around 15 knots as the the lows slides eastward across the lake. Winds become east-northeast on Wednesday, strengthening to around 20 knots Wednesday evening and lasting through at least Thursday afternoon. It is a near guarantee that a small craft advisory and beach hazard statement will be needed for a good chunk of this time frame for much of Lake Erie, mainly east of the islands. Conditions improve Thursday night and Friday as high pressure builds in. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Garuckas NEAR TERM...Garuckas SHORT TERM...Garuckas LONG TERM...Garuckas AVIATION...15 MARINE...Saunders
Hazardous weather outlook, Aug 19, 3:21 PM EDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 321 PM EDT Tue Aug 19 2025 LEZ061-147>149-167>169-OHZ013-014-021>023-032-033-PAZ002-003-201930- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on- the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on- the-Lake to Conneaut OH beyond 5 nm off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Geauga-Ashtabula Inland-Summit-Portage-Trumbull- Stark-Mahoning-Southern Erie-Crawford- 321 PM EDT Tue Aug 19 2025 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>146-162>166-OHZ003-006-008-017>020-027>031-036>038-047-201930- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Sandusky-Hancock-Seneca-Huron-Medina- Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox- 321 PM EDT Tue Aug 19 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a marginal risk (level 1 of 5) for severe weather this evening into early tonight. The primary weather hazard will be strong to severe winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ007-009>011-201930- Ottawa-Erie-Lorain-Cuyahoga- 321 PM EDT Tue Aug 19 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a marginal risk (level 1 of 5) for severe weather this evening into early tonight. The primary weather hazard will be strong to severe winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a high risk of rip currents on Lake Erie Wednesday evening through Thursday night. Swimmers should not enter the water. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-201930- Lake-Ashtabula Lakeshore-Northern Erie- 321 PM EDT Tue Aug 19 2025 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a high risk of rip currents on Lake Erie Wednesday evening through Thursday night. Swimmers should not enter the water. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:47 PM EDT | Small Craft Advisory | CLE | 54 hr | |
| Aug 19, 5:31 PM EDT | Special Weather Statement | CLE | Crawford, Richland | 44 min |
| Aug 19, 7:01 PM EDT | Special Weather Statement | CLE | Medina, Summit | 44 min |
Nearby
Beach Hazards Statements in Ohio, 2025Beach Hazards Statements in Pennsylvania, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.